Alert archive / California / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 3, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Aug 26, 2007, 12:54 PM PDT for San Bernardino County, California. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2007, 12:54 PM PDT (19:54 UTC)
- Expired
- Aug 26, 2007, 2:00 PM PDT
- In force
- 66 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 93 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSGX 261955 SVRSGX CAC071-262100- /O.NEW.KSGX.SV.W.0003.070826T1954Z-070826T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 1254 PM PDT SUN AUG 26 2007 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA... * UNTIL 200 PM PDT * AT 1248 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CONTAINING 3/4 INCH HAIL IN BIG BEAR CITY. THIS STORM WAS LOCATED NEAR BIG BEAR CITY AND MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT AREAS BETWEEN BIG BEAR LAKE AND LUCERNE VALLEY. THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3443 11695 3445 11668 3417 11668 3416 11690 TIME...MOT...LOC 1954Z 175DEG 9KT 3426 11680 $$ MAXWELL
2 follow-up statements
000 WWUS56 KSGX 262026 SVSSGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 123 PM PDT SUN AUG 26 2007 CAC071-262100- /O.CON.KSGX.SV.W.0003.000000T0000Z-070826T2100Z/ SAN BERNARDINO CA- 123 PM PDT SUN AUG 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM PDT FOR SOUTH CENTRAL SAN BERNARDINO COUNTY... AT 118 PM PDT...RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 5 MILES NORTHEAST OF BIG BEAR CITY...OR ABOUT 20 MILES NORTH OF FOREST FALLS...MOVING NORTH AT 15 MPH. THIS WILL IMPACT TRAVEL ALONG HIGHWAY 18 BETWEEN BIG BEAR LAKE AND LUCERNE VALLEY. 3/4 INCH HAIL OCCURRED IN BIG BEAR CITY AROUND 1250 PM...AND LARGE HAIL WILL BE POSSIBLE WITH THIS STORM BETWEEN BIG BEAR LAKE AND LUCERNE VALLEY THROUGH 200 PM. IN ADDITION TO LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3443 11695 3445 11668 3417 11668 3416 11690 TIME...MOT...LOC 2023Z 175DEG 9KT 3433 11681 $$ MAXWELL
000 WWUS56 KSGX 262051 SVSSGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 151 PM PDT SUN AUG 26 2007 CAC071-262101- /O.EXP.KSGX.SV.W.0003.000000T0000Z-070826T2100Z/ SAN BERNARDINO CA- 151 PM PDT SUN AUG 26 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SAN BERNARDINO COUNTY EXPIRES AT 200 PM PDT... THE THUNDERSTORM NORTH OF BIG BEAR LAKE HAS MOSTLY DISSIPATED AND IS NO LONGER PRODUCING HAIL. LAT...LON 3443 11695 3445 11668 3417 11668 3416 11690 TIME...MOT...LOC 2051Z 175DEG 9KT 3440 11682 $$ MAXWELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 9:00 AM PDT, 3 hours 54 minutes earlier.
Area forecast discussion, Aug 26, 9:00 AM PDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 900 AM PDT SUN AUG 26 2007 .SYNOPSIS... MONSOONAL MOISTURE WILL BRING SOME SHOWERS AND THUNDERSTORMS TODAY. OTHERWISE...PARTLY CLOUDY WEATHER WILL DOMINATE WITH PATCHY LOW CLOUDS AT THE COAST. RESIDUAL MID LEVEL MOISTURE IN SOUTH FLOW ALOFT COULD BRING SOME AFTERNOON CLOUDS TO THE MOUNTAINS AT TIMES FOR MONDAY THROUGH THE REST OF THE WEEK. BUILDING HIGH PRESSURE OVER ARIZONA WILL BRING TEMPERATURES A LITTLE ABOVE SEASONAL AVERAGES THE LATTER HALF OF THE WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... A HUGE THUNDERSTORM COMPLEX DEVELOPED OVER ESCONDIDO AND EXPANDED THIS MORNING TO COVER MUCH OF NORTH SAN DIEGO NORTH. OTHER CELLS WERE POPPING UP AROUND SAN DIEGO CO AND EVEN A POSSIBLY SEVERE STORM OVER THE OCEAN BETWEEN CATALINA AND OCEANSIDE. RAINS WERE HEAVY ENOUGH TO WARRANT A FLASH FLOOD WARNING IN THE NORTH COUNTY. IT APPEARS AN UPPER LOW SPINNING OFF THE COAST HAS PRODUCED AN AREA OF UPPER DIFFLUENCE RIGHT OVER NORTHERN SAN DIEGO COUNTY WHICH HAS ENHANCED THE RISING MOTION OVER THAT AREA. WELL...THINGS HAVE TURNED OUT JUST ABOUT OPPOSITE OF WHAT WE THOUGHT ABOUT THE WEATHER THIS WEEKEND AND WE ARE HAVING HUMBLE PIE FOR SUNDAY BRUNCH TODAY. COMPUTER MODELS HAVE A TOUGH TIME WITH TROPICAL WEATHER PATTERNS ANYWAY...BUT IN ADDITION VERY LITTLE DATA IS AVAILABLE FROM MEXICO (THE SOURCE REGION OF OUR WEATHER) TO BE USED AS INPUT TO THE MODELS. IN SHORT...THE MODELS HAVE PERFORMED VERY POORLY. FOR TODAY WE WILL PROBABLY THROW THE MODELS OUT THE WINDOW AND FORECAST WITH ONLY SATELLITE AND RADAR. WITH THIS UPPER LOW OFF THE COAST ACTING AS A SYNOPTIC TRIGGER FOR CONVECTION...THERE WILL BE SCATTERED SHOWERS AND TSTORMS EXTENDING THROUGH THE ENTIRE REGION TODAY. AS THE ATMOSPHERE DRIES OUT AND STABILIZES TONIGHT...THE THREAT FOR PRECIP WILL END. THE TREND FOR DRYING IS STILL THERE FOR MON AND TUE WITH GREATLY REDUCED POPS FOR MON AND LESS FOR TUE. THE COASTAL STRATUS WILL BE MINIMAL BUT PROBABLY NOT COMPLETELY ABSENT DURING THE NIGHTS AND EARLY MORNINGS THIS WEEK. HIGH PRESSURE OVER AZ WILL BUILD AND EXPAND WITH TEMPS RISING TO A LITTLE ABOVE SEASONAL AVERAGES. MINOR INTRUSIONS OF MID LEVEL MOISTURE FROM THE SOUTH COULD BRING SOME AFTERNOON CLOUDS TO THE MOUNTAINS AT TIMES EACH AFTERNOON THIS WEEK...BUT IS MARGINAL FOR TSTORM DEVELOPMENT. && .AVIATION... 261400Z...THE MAIN PROBLEM OF THE DAY WILL BE THUNDERSTORM ACTIVITY OVER THE AREA ESPECIALLY FROM THE MOUNTAINS WEST TO THE COASTAL WATERS. UPPER LEVEL LOW ABOUT 130 MILES TO THE SOUTHWEST OF SAN DIEGO WILL KEEP ISOLATED THUNDERSTORM ACTIVITY OVER THE AREA THROUGH THE AFTERNOON ANDN POSSIBLY INTO THE EVENING. BASES SHOULD BE AT OR ABOVE FL060 WITH TOPS TO FL450. 12Z NKX SOUNDING AND MDCRS SOUNDINGS INDICATE THE MARINE LAYER DEPTH WAS AROUND 1200 FEET. ONLY PATCHY STRATUS ALONG THE COAST THIS MORNING AND IS NOT EXPECTED TO POSE MUCH OF A PROBLEM AT THE AREA AIRPORTS. SOME STRATUS COULD RETURN TO THE IMMEDIATE COAST BY SUNSET AND SPREAD LOCALLY INLAND DURING THE EVENING. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...ASSORTED SHORT FUSED WARNINGS AND ADVISORIES...SEE WEATHER.GOV/SANDIEGO FOR DETAILS. PZ...MARINE WEATHER STATEMENT TODAY...SEE LAXMWSSGX. && PUBLIC...MM AVIATION/MARINE...HORTON
Hazardous weather outlook, Aug 26, 5:00 AM PDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 500 AM PDT SUN AUG 26 200 CAZ055-056-058-270100- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 500 AM PDT SUN AUG 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT MONSOONAL MOISTURE WILL BRING A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. THE FLASH FLOOD POTENTIAL IS MODERATE... THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS REQUESTED FOR THIS AFTERNOON THROUGH EARLY EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ048-050-060>062-270100- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 500 AM PDT SUN AUG 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DESERTS AND VALLEYS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT MONSOONAL MOISTURE WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. THE FLASH FLOOD POTENTIAL IS LOW...THE RISK OF FLASH FLOODING IS MINIMAL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS REQUESTED FOR THIS AFTERNOON THROUGH EARLY EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MARTIN
In the hours before
Local storm report, Aug 26, 9:42 AM PDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
942 AM PDT SUN AUG 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM FLASH FLOOD 1 E ESCONDIDO 33.14N 117.05W
08/26/2007 SAN DIEGO CA TRAINED SPOTTER
TRAINED WEATHER SPOTTERS REPORTED 1.70 INCHES OF RAIN AND
1.89 INCHES OF RAIN IN JUST UNDER 1.5 HOURS FROM A
THUNDERSTORM OVER ESCONDIDO. FLOODING WAS REPORTED IN THE
AREA.
0913 AM HAIL PALOMAR MOUNTAIN 33.36N 116.83W
08/26/2007 M0.25 INCH SAN DIEGO CA TRAINED SPOTTER
A TRAINED SPOTTER MEASURED 3/8 INCH DIAMETER HAIL.
0920 AM HEAVY RAIN 5 ENE ESCONDIDO 33.16N 116.99W
08/26/2007 M2.13 INCH SAN DIEGO CA MESONET
AN ALERT GAGE AT LAKE WOHLFORD MEASURED 2.13 INCHES OF
RAIN FROM A STRONG THUNDERSTORM.
&&
SCVLocal storm report, Aug 26, 12:45 PM PDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1245 PM PDT SUN AUG 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM WATER SPOUT 5 SW SAN CLEMENTE 33.40N 117.67W
08/26/2007 PZZ655 CA FIRE DEPT/RESCUE
A WATERSPOUT WAS SIGHTED BY LIFEGUARDS AT SAN CLEMENTE
STATE BEACH. THE EXACT TIME AND LOCATION OF THE
WATERSPOUT IS NOT YET KNOWN BUT SECOND HAND ACCOUNTS
INDICATE THE WATERSPOUT OCCURRED BETWEEN 9 AND 10 AM.
&&
SCVThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 5:40 AM PDT | Marine Weather Statement | SGX | 11 hr | |
| Aug 26, 7:11 AM PDT | Flash Flood Warning | SGX | San Diego | 64 min |
| Aug 26, 8:09 AM PDT | Flash Flood Warning | SGX | San Diego | 51 min |
| Aug 26, 8:26 AM PDT | Special Marine Warning | SGX | 34 min | |
| Aug 26, 12:45 PM PDT | Flash Flood Warning | SGX | San Diego | 60 min |
| Aug 26, 1:08 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 52 min |
| Aug 26, 1:41 PM PDT | Flash Flood Warning | SGX | San Diego | 94 min |
| Aug 26, 3:12 PM PDT | Flash Flood Warning | SGX | San Diego | 93 min |
Nearby
Severe Thunderstorm Warnings in California, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.